Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 35, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 1, 2007, 11:17 AM CST for Johnson County, Williamson County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2007, 11:17 AM CST (17:17 UTC)
- Expired
- Mar 1, 2007, 12:00 PM CST
- In force
- 43 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Johnson County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 60 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 3:58 AM CST | Tornado Watch | SPC | 8 hr |
| Mar 1, 8:40 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 550 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 3:10 PM CST, 20 hours 7 minutes earlier.
Area forecast discussion, Feb 28, 3:10 PM CST, 20 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 310 PM CST WED FEB 28 2007 MAIN CONCERN FOR THIS FORECAST PACKAGE CONTINUES TO BE THE INCREASING POTENTIAL FOR SEVERE WEATHER LATE TONIGHT AND THURSDAY. STRONG WARM ADVECTION WILL ERODE THE CAP...RESULTING IN ELEVATED CONVECTION DEVELOPING GENERALLY AFTER MIDNIGHT. GIVEN SOME MODEST ELEVATED INSTABILITY AND STRONGLY SHEARED WIND FIELDS LARGE HAIL WILL BE THE PRIMARY THREAT. MINOR LOCATION AND TIMING ISSUES REMAIN BETWEEN THE NAM WHICH IS MAINLY EAST OF THE MISSISSIPPI...AND THE GFS WHICH IS OVER THE ENTIRE AREA. DEPITE THE SPC DAY 1 OUTLOOK CONFINING THE SLIGHT RISK OF SEVERE TO OUR WESTERN HALF...WOULD NOT BE SURPRISED IF ELEVATED HAILERS EFFECT THE ENTIRE AREA IN THE 09Z-15Z TIMEFRAME. THIS INITIAL BATCH OF THUNDERSTORMS WILL MOVE NORTHEAST OUT OF THE REGION THROUGH THE MORNING HOURS...AND THEN THERE WILL LIKELY BE A SMALL BREAK IN THE PRECIPITATION BEFORE THE SURFACE-BASED CONVECTION SWEEPS INTO THE WESTERN ZONES. THE 18Z NAM INDICATES THAT THE CONVECTION MAY NOT EXTEND SOUTHWARD INTO SOUTHEAST MISSOURI IN THE MORNING...BUT WOULD EVENTUALLY DEVELOP SOUTHWARD THROUGH OUR EASTERN ZONES IN THE AFTERNOON. THE GFS HAS MORE FORCING AND INDICATES A MORE SOLID BAND WITH THE FRONT THROUGHOUT THE AREA. GIVEN THE UNCERTAINTIES IN THE COVERAGE AND LOCATION OF CONVECTION TONIGHT AND THURSDAY MORNING WILL KEEP POPS IN CHECK FOR NOW. WILL HAVE LIKELIES ALL ZONES AFTER MIDNIGHT...WITH ONLY A CHANCE IN THE WEST THIS EVENING. WILL HAVE 70-80 POPS FROM WEST TO EAST FOR THURSDAY MORNING...AND THEN KEEP THE 80 POPS FAR EAST IN THE AFTERNOON...WITH CHANCE IN THE WEST. THERE WILL BE A VERY SHARP BACK EDGE TO THE STORMS WITH THE FRONT WEDNESDAY MIDDAY THROUGH THE AFTERNOON. AS FOR SEVERE WITH THE FRONTAL CONVECTION...INSTABILITY MAY BE PRETTY LIMITED DEPENDING ON THE RETURN OF QUALITY MOISTURE AND IF THERE IS ANY INSOLATION AHEAD OF THE FRONT. GIVEN THE STRONG LOW-LEVEL SHEAR...TORNADOES WILL BE A THREAT IN ADDITION TO DAMAGING WINDS AND LARGE HAIL. ONCE AGAIN THE STORMS WILL BE WELL EAST OF THE AREA BY 00Z FRIDAY. LOOKS LIKE FRIDAY WILL BE ABOVE NORMAL...AS THE COLD ADVECTION WAITS UNTIL FRIDAY NIGHT INTO SATURDAY. THE GFS HAS BEEN CONSISTENT IN TRYING TO DEVELOP SOME VERY LIGHT PRECIPITATION WITH A MINOR DISTURBANCE IN THE CYCLONIC FLOW ALOFT ROTATING THROUGH THE AREA FRIDAY AFTERNOON AND EVENING...SO INSERTED SOME SPRINKLES. ON SATURDAY THE MAIN UPPER CYCLONE ROTATES THROUGH THE AREA...USHERING IN COLDER AIR...AND A CHANCE OF FLURRIES THROUGHOUT THE AREA. THE 09Z SREF DATA DO NOT SUPPORT ANY MEASURABLE POPS FOR OUR AREA SATURDAY. A NICE DRY STRETCH IS FORECAST SUNDAY THROUGH WEDNESDAY...ALONG WITH MODERATING TEMPERATURES. MONDAY AND BEYOND SHOULD BE AT OR ABOVE NORMAL. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS
Hazardous weather outlook, Mar 1, 5:08 AM CST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 508 AM CST THU MAR 1 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021115- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 508 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR THE ENTIRE QUAD STATE AREA TODAY. A LINE OF INTENSE STORMS WILL MOVE QUICKLY THROUGH SOUTHEAST MISSOURI DURING THE MORNING HOURS...AND THEN THROUGH THE REMAINDER OF THE AREA DURING THE AFTERNOON. DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES WILL BE POSSIBLE ALONG AND OUT AHEAD OF THIS LINE OF STORMS. THE TORNADO POTENTIAL CURRENTLY LOOKS GREATEST IN THE SOUTHERN PARTS OF THE REGION. THE STORMS WILL BE MOVING RAPIDLY TO THE NORTHEAST AT AROUND 60 MPH...AND SHOULD BE CLEAR OF THE ENTIRE AREA BY SUNSET. ALTHOUGH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...THE FAST SPEED OF THE STORMS SHOULD PREVENT WIDESPREAD SIGNIFICANT FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY OVER THE ENTIRE AREA TODAY.
In the hours before
Special weather statement, Mar 1, 6:59 AM CST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 659 AM CST THU MAR 1 2007 MOZ107-108-011500- CARTER-RIPLEY- INCLUDING THE CITIES OF...VAN BUREN...DONIPHAN 659 AM CST THU MAR 1 2007 ...SEVERE STORMS MOVING TOWARD CARTER AND RIPLEY COUNTY... SEVERE STORMS...WITH A HISTORY OF PRODUCING A TORNADO...WERE LOCATED ACROSS EXTREME SOUTHERN MISSOURI AND NORTHERN ARKANSAS. SHOULD THESE STORMS WERE MOVING NORTHEAST AROUND 50 MPH. BASED ON CURRENT RADAR TRENDS...THESE STORMS WILL LIKELY MOVE NEAR THE GATEWOOD AND HANDY IN RIPLEY COUNTY AND NEAR FREEMONT AND EASTWOOD BETWEEN 715 AND 745 AM THIS MORNING. THESE ARE DANGEROUS STORMS...PERSONS IN THE PATH OF THESE STORMS SHOULD KEEP POSTED TO THE LATEST WEATHER AND BE PREPARED TO SEEK SHELTER IMMEDIATELY...SHOULD THESE STORMS MOVE NEAR YOUR AREA. SMITH
Local storm report, Mar 1, 8:52 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
852 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM HAIL DONIPHAN 36.62N 90.82W
03/01/2007 E0.75 INCH RIPLEY MO TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN THE COMMUNITY.
&&
SMITTYLocal storm report, Mar 1, 9:19 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
919 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG HUNTER 36.89N 90.85W
03/01/2007 CARTER MO PUBLIC
RESIDENCE HAD LARGE PICTURE WINDOW DESTROYED, IMPLODING
INTO DINING ROOM.
&&
SMITTYLocal storm report, Mar 1, 9:33 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
933 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL GRASSY 37.25N 90.14W
03/01/2007 E0.75 INCH BOLLINGER MO LAW ENFORCEMENT
DIME SIZE HAIL REPORTED ALONG HIGHWAY 34 NEAR
INTERSECTION OF HIGHWAY DD.
&&
SMITTYSpecial weather statement, Mar 1, 10:51 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1051 AM CST THU MAR 1 2007 ILZ075>078-080>094-KYZ001>009-MOZ087-110>112-114-011800- ALEXANDER IL-BALLARD KY-CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY- EDWARDS IL-FRANKLIN IL-FULTON KY-GALLATIN IL-GRAVES KY-HAMILTON IL- HARDIN IL-HICKMAN KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MISSISSIPPI MO- NEW MADRID MO-PERRY IL-POPE IL-PULASKI IL-SALINE IL-SCOTT MO- STODDARD MO-UNION IL-WABASH IL-WAYNE IL-WHITE IL-WILLIAMSON IL- 1051 AM CST THU MAR 1 2007 ...STRONG THUNDERSTORMS TO AFFECT THE AREA LATE THIS MORNING... AT 1050 AM...WEATHER SERVICE DOPPLER RADAR SHOWED THE LEADING EDGE OF A BROKEN LINE OF STRONG THUNDERSTORMS...WAS FROM NEAR MOUNT VERNON ILLINOIS...TO CAPE GIRARDEAU AND NEW MADRID IN SOUTHEAST MISSOURI. THE LINE WAS MOVING EAST ABOUT 40 MPH. BY NOON...THE LEADING EDGE OF THE AREA OF STORMS SHOULD BE FROM ABOUT THE WABASH RIVER...SOUTH INTO FAR WESTERN KENTUCKY...INCLUDING THE PADUCAH AND MAYFIELD AREAS. THE STRONGER STORMS IN THE LINE WILL BE CAPABLE OF 40 TO 50 MPH WINDS AND PEA TO MARBLE SIZE HAIL. LOCALLY HEAVY RAIN IS ALSO LIKELY. REMEMBER...A TORNADO WATCH IS IN EFFECT FOR THE AREA. THE STORMS COULD QUICKLY BECOME SEVERE...SO BE PREPARED TO TAKE IMMEDIATE ACTION IF A WARNING IS ISSUED.
Local storm report, Mar 1, 11:02 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1102 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND DMG 2 S DUTCHTOWN 37.22N 89.66W
03/01/2007 CAPE GIRARDEAU MO EMERGENCY MNGR
WIND DAMAGE SOUTH OF COMMUNITY. CARPORT BLOWN OVER, LARGE
SIGN DESTROYED, LARGE LIMBS DOWN, TRANSFORMER ARCHING.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:49 AM CST | Severe Thunderstorm Warning | PAH | Calloway, Trigg | 41 min |
| Mar 1, 1:20 AM CST | Severe Thunderstorm Warning | PAH | Hopkins, McLean | 25 min |
| Mar 1, 1:38 AM CST | Severe Thunderstorm Warning | PAH | Trigg | 22 min |
| Mar 1, 1:22 PM CST | Severe Thunderstorm Warning | PAH | Christian, Todd | 31 min |
| Mar 1, 10:28 AM CST | Severe Thunderstorm Warning | PAH | Alexander, Union | 47 min |
| Mar 1, 11:34 AM CST | Severe Thunderstorm Warning | PAH | Pope, Saline | 41 min |
| Mar 1, 7:15 AM CST | Tornado Warning | PAH | Carter | 60 min |
| Mar 1, 7:20 AM CST | Tornado Warning | PAH | Ripley | 40 min |
| Mar 1, 8:19 AM CST | Severe Thunderstorm Warning | PAH | Ripley | 41 min |
| Mar 1, 8:31 AM CST | Severe Thunderstorm Warning | PAH | Wayne | 44 min |
| Mar 1, 8:41 AM CST | Tornado Warning | PAH | Ripley | 34 min |
| Mar 1, 8:55 AM CST | Severe Thunderstorm Warning | PAH | Butler | 50 min |
| Mar 1, 8:56 AM CST | Tornado Warning | PAH | Bollinger, Wayne | 49 min |
| Mar 1, 9:29 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 46 min |
| Mar 1, 10:11 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 49 min |
| Mar 1, 10:20 AM CST | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 24 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.